Alert archive / Oklahoma / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at May 23, 2011, 3:20 PM CDT for 4 counties in Arkansas; 20 counties in Oklahoma. It took effect at May 23, 2011, 4:00 PM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 3:20 PM CDT (20:20 UTC)
- In effect from
- May 23, 2011, 4:00 PM CDT
- Expired
- May 25, 2011, 1:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 24 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1041 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
404 WGUS64 KTSA 232020 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 320 PM CDT MON MAY 23 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-240900- /O.NEW.KTSA.FF.A.0004.110523T2100Z-110525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 320 PM CDT MON MAY 23 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA... INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON... CARROLL...CRAWFORD...FRANKLIN...MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK... DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH... MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA... PAWNEE...PITTSBURG...ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * THROUGH LATE TUESDAY NIGHT * SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE ACROSS PARTS OF FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THE REST OF THE DAY...WITH ADDITIONAL STORMS LIKELY OVERNIGHT ACROSS MUCH OF THE OUTLOOKED AREA. IN ADDITION...THUNDERSTORMS WILL DEVELOP TO OUR WEST TUESDAY AFTERNOON...AND MOVE ACROSS THE WATCH AREA BY TUESDAY EVENING. * 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF FAR NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS...WITH LOCAL AMOUNTS OVER 8 INCHES IN CRAIG COUNTY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCAL AMOUNTS OF 5 INCHES...WILL BE POSSIBLE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
4 follow-up statements
326 WGUS64 KTSA 240257 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 957 PM CDT MON MAY 23 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-241200- /O.CON.KTSA.FF.A.0004.000000T0000Z-110525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 957 PM CDT MON MAY 23 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CRAIG...CREEK...DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...OKFUSKEE... OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...ROGERS... SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * THROUGH LATE TUESDAY NIGHT * WIDESPREAD HEAVY RAINS HAVE FALLEN THIS EVENING OVER NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH SOME AREAS RECEIVING AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT...PRIMARILY IN VICINITY OF THE INTERSTATE 40 CORRIDOR. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE OVERNIGHT. A SECOND ROUND OF HEAVY RAIN IS LIKELY TUESDAY EVENING WHICH WILL WORSEN ONGOING FLOODING. * ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCAL AMOUNTS OF 5 INCHES...WILL BE POSSIBLE THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
733 WGUS64 KTSA 240934 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 434 AM CDT TUE MAY 24 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-250000- /O.CON.KTSA.FF.A.0004.000000T0000Z-110525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 434 AM CDT TUE MAY 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CRAIG...CREEK...DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...OKFUSKEE... OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...ROGERS... SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * THROUGH LATE TONIGHT * WIDESPREAD HEAVY RAINS HAVE FALLEN OVER THE PAST 24 HOURS OVER PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH SOME AREAS RECEIVING BETWEEN 3 AND 10 INCHES OF RAINFALL. ANOTHER ROUND OF BRIEF HEAVY RAIN IS LIKELY TUESDAY EVENING WHICH WILL WORSEN ONGOING FLOODING. * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE LOCALLY THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
944 WGUS64 KTSA 250011 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 711 PM CDT TUE MAY 24 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-250600- /O.CON.KTSA.FF.A.0004.000000T0000Z-110525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 711 PM CDT TUE MAY 24 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CRAIG...CREEK...DELAWARE...HASKELL...LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA...OKFUSKEE... OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG...ROGERS... SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * UNTIL 1 AM CDT WEDNESDAY * A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING INTO THE EARLY MORNING HOURS. ADDITIONAL PERIODS OF HEAVY RAIN WILL ACCOMPANY THESE STORMS. * ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE LOCALLY THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. && $$
732 WGUS64 KTSA 250604 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 104 AM CDT WED MAY 25 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-250715- /O.EXP.KTSA.FF.A.0004.000000T0000Z-110525T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 104 AM CDT WED MAY 25 2011 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND OKLAHOMA HAS EXPIRED. THE HEAVIEST RAINFALL HAS MOVED OUT OF EASTERN OKLAHOMA AND WILL BE EXITING NORTHWEST ARKANSAS SHORTLY. AERIAL FLOOD WARNINGS REMAIN IN EFFECT FOR MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DUE TO CONTINUED FLOODING OF LOW LYING AREAS AND MANY SECONDARY ROADS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at May 23, 12:12 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 23, 12:12 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1212 PM CDT MON MAY 23 2011 .DISCUSSION... CONTINUED THUNDERSTORM CHANCES WILL RESULT IN PERIODS OF MVFR CIGS...BRIEF IFR CIGS AND MVFR/IFR VSBYS AS THE WEATHER PATTERN WILL REMAIN UNSETTLED FOR ALL OF THE AREA THIS TAF PERIOD. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....18
Hazardous weather outlook, May 23, 12:58 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT MON MAY 23 2011
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT MON MAY 23 2011
..FLASH FLOODING IS ONGOING ACROSS PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON...
SEVERE STORMS AGAIN LATER TODAY...INCLUDING THE POTENTIAL FOR VERY LARGE
HAIL... AND ISOLATED TORNADO POTENTIAL...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...ONGOING
DISCUSSION...
TRAINING CONVECTION REMAINS ACROSS FAR NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS THIS AFTERNOON...AN HAS RESULTED IN FLASH
FLOODING IN THOSE AREAS.
LATER THIS AFTERNOON...AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
REGION...THIS SYSTEM WILL INTERACT WITH THE MOIST AND VERY UNSTABLE
CONDITIONS IN PLACE. AREAL COVERAGE OF STRONG TO SEVERE THUNDERSTORMS
IS EXPECTED TO INCREASE FURTHER WEST...CLOSER THE MAIN SYNOPTIC
BOUNDARY. HOWEVER...OUTFLOW BOUNDARIES LAID DOWN BY PREVIOUS
CONVECTION WILL ALSO AID AS A TRIGGER AS WELL. LOCALLY BACKED
SURFACE FLOW IN THE VICINITY OF THE OUTFLOW BOUNDARIES MAY BE
SUFFICIENT TO PRODUCE TORNADIC STORMS IN ADDITION TO LARGE HAIL.
ADDITIONAL FLOODING WILL REMAIN A HIGH CONCERN OVERNIGHT...ESPECIALLY
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS LATER ROUNDS OF
THUNDERSTORMS ARE EXPECTED TO TRAVERSE THE ALREADY SATURATED OR
FLOODED AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND
POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A HIGH END SEVERE EVENT IS IN THE WORKS FOR TUESDAY AS STRONG
SHORTWAVE ENERGY IS POISED TO DIVE INTO THE GREAT BASIN BY
TONIGHT...AND THEN EJECT NORTHEAST ACROSS THE SOUTHERN PLAINS ON
TUESDAY...WITH THE UPPER TROUGH TAKING ON A NEGATIVE TILT AS THIS
ENERGY ROUNDS THE BASE OF THE PARENT TROUGH. THE LIFT FROM THIS
SYSTEM WILL BE OPTIMALLY TIMED FOR PEAK HEATING ALONG THE
DRYLINE...WHICH WILL SET UP OVER CENTRAL OKLAHOMA TUESDAY
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AND
BECOME SEVERE...WITH PLENTY OF INSTABILITY AND SHEAR AVAILABLE TO
PRODUCE ORGANIZED...ROTATING STORMS. VERY LARGE HAIL...DAMAGING
WINDS...AND TORNADOES...SOME STRONG...WILL BE POSSIBLE WITH THESE
STORMS AS THEY MOVE EAST INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS TUESDAY EVENING.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS WILL NEED TO PAY CLOSE ATTENTION TO THE WEATHER
OVER THE NEXT COUPLE OF DAYS....ESPECIALLY TUESDAY WHERE THE
HIGHEST POTENTIAL FOR SIGNIFICANT SEVERE WEATHER EXISTS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 23, 12:46 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM FLASH FLOOD 2 E LENAPAH 36.85N 95.60W
05/23/2011 NOWATA OK FIRE DEPT/RESCUE
HIGHWAY 10 CLOSED JUST EAST OF LENAPAH DUE TO HIGH WATER.
WATER CONTINUING AT 11 AM.
1110 AM FLASH FLOOD 10 E NOWATA 36.70N 95.46W
05/23/2011 NOWATA OK PUBLIC
COUNTY ROAD NORTH OF HWY 60 ALONG THE NOWATA AND CRAIG
COUNTY LINE WAS FLOODED AND IMPASSABLE.
1125 AM FLASH FLOOD CENTRALIA 36.80N 95.33W
05/23/2011 CRAIG OK PUBLIC
WATER STARTING TO FLOOD SOME ROADS IN THE AREA.
1130 AM FLASH FLOOD 8 N VINITA 36.75N 95.15W
05/23/2011 CRAIG OK EMERGENCY MNGR
WATER RISING OUT OF DITCHES AND OVER THE COUNTY ROADS.
AREAS INCLUDE THOSE AROUND BLEW JACKET AND PYRAMID
CORNERS.
&&
SAALocal storm report, May 23, 12:59 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FLASH FLOOD WELCH 36.87N 95.10W
05/23/2011 CRAIG OK EMERGENCY MNGR
HIGHWAY 10 EAST OF WELCH CLOSED IN SEVERAL PLACES.
1250 PM FLASH FLOOD 5 N VINITA 36.71N 95.15W
05/23/2011 CRAIG OK EMERGENCY MNGR
WATER OVER HIGHWAY 2 IN SEVERAL PLACES....GOING NORTH
TOWARD PYRAMID CORNERS.
1250 PM FLASH FLOOD 5 E PYRAMID CORNERS 36.80N 95.05W
05/23/2011 CRAIG OK EMERGENCY MNGR
HIGHWAY 25 GOING EAST FROM PYRAMID CORNERS THROUGH
BLUEJACKET CLOSED IN SEVERAL PLACES...NEARLY TO HIGHWAY
69.
&&
SAASpecial weather statement, May 23, 1:03 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT MON MAY 23 2011
ARZ010-231830-
WASHINGTON AR-
103 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 130 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHERN WASHINGTON
AT 102 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF FAYETTEVILLE TO 2 MILES SOUTHWEST
OF VINEY GROVE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...SHADY GROVE...WALNUT GROVE...
FAYETTEVILLE...SPRINGDALE...FARMINGTON...VINEY GROVE...WHEELER...
JOHNSON...SONORA...TONTITOWN AND OAK GROVE.
NICKEL SIZE HAIL WAS REPORTED AT 1252 PM WITH THIS LINE OF STORMS.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3604 9408 3594 9444 3620 9422 3620 9394
TIME...MOT...LOC 1802Z 230DEG 22KT 3611 9410 3600 9433Local storm report, May 23, 1:56 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
156 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM HAIL QUAPAW 36.95N 94.79W
05/23/2011 E1.00 INCH OTTAWA OK POST OFFICE
MOSTLY DIME SIZED BUT A FEW AS BIG AS A QUARTER.
&&
KAHSpecial weather statement, May 23, 3:06 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT MON MAY 23 2011
ARZ010-019-232030-
CRAWFORD AR-WASHINGTON AR-
306 PM CDT MON MAY 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHERN CRAWFORD AND SOUTHEASTERN WASHINGTON
AT 306 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRENTWOOD TO STRICKLER...MOVING EAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
BIDVILLE...WINSLOW...BLACKBURN...STRICKLER...BRENTWOOD...WOOLSEY...
WYOLA...ARNETT AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3573 9396 3571 9397 3571 9443 3584 9438
3593 9395 3576 9396 3576 9395 3573 9395
TIME...MOT...LOC 2006Z 273DEG 20KT 3583 9411 3578 9433Local storm report, May 23, 3:15 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
315 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM FLASH FLOOD PRAIRIE GROVE 35.98N 94.32W
05/23/2011 WASHINGTON AR LAW ENFORCEMENT
FFW041 - ROADS FLOODING IN PRAIRE GROVE.
&&
GEWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:39 PM CDT | Tornado Warning | TSA | Benton | 36 min |
| May 22, 7:52 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 38 min |
| May 22, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 66 min |
| May 22, 8:16 PM CDT | Tornado Warning | TSA | Benton, Washington | 29 min |
| May 22, 8:20 PM CDT | Tornado Warning | TSA | Benton | 55 min |
| May 22, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 60 min |
| May 22, 8:39 PM CDT | Tornado Warning | TSA | Benton | 16 min |
| May 22, 8:45 PM CDT | Tornado Warning | TSA | Benton, Washington | 45 min |
| May 22, 9:19 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| May 22, 9:30 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 60 min |
| May 22, 10:27 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 63 min |
| May 22, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 57 min |
| May 22, 10:37 PM CDT | Special Weather Statement | TSA | Crawford | 23 min |
| May 22, 10:46 PM CDT | Tornado Warning | TSA | Benton | 44 min |
| May 22, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 40 min |
| May 22, 11:01 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 59 min |
| May 22, 11:01 PM CDT | Tornado Warning | TSA | Benton | 29 min |
| May 22, 11:12 PM CDT | Tornado Warning | TSA | Benton, Washington | 33 min |
| May 22, 11:24 PM CDT | Tornado Warning | TSA | Benton | 36 min |
| May 22, 11:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 39 min |
| May 22, 11:45 PM CDT | Tornado Warning | TSA | Benton | 45 min |
| May 23, 12:29 AM CDT | Special Weather Statement | TSA | Carroll | 31 min |
| May 23, 1:05 AM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| May 23, 3:31 AM CDT | Areal Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| May 23, 11:53 AM CDT | Areal Flood Warning | TSA | Carroll | 12 hr |
| May 23, 12:26 PM CDT | Flash Flood Warning | TSA | Benton, Washington | 4 hr |
| May 23, 12:45 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 4 hr |
| May 23, 1:03 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| May 23, 1:28 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 47 min |
| May 23, 1:38 PM CDT | Flash Flood Warning | TSA | Benton | 6 hr |
| May 23, 2:15 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 60 min |
| May 23, 2:22 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| May 23, 2:53 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 52 min |
| May 23, 3:06 PM CDT | River Flood Warning | TSA | Carroll | 19 hr |
| May 23, 3:06 PM CDT | Special Weather Statement | TSA | Washington | 24 min |
| May 23, 3:30 PM CDT | Flash Flood Warning | TSA | Carroll, Madison | 4 hr |
| May 23, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 50 min |
| May 23, 3:57 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 22 min |
| May 23, 4:26 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 19 min |
| May 23, 4:31 PM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| May 23, 5:17 PM CDT | Special Weather Statement | TSA | Carroll, Madison | 58 min |
| May 23, 6:17 PM CDT | Flash Flood Warning | TSA | Washington | 6 hr |
| May 22, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 45 min |
| May 22, 7:13 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware, Mayes | 62 min |
| May 22, 7:26 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 49 min |
| May 22, 7:38 PM CDT | Areal Flood Advisory | TSA | Delaware, Ottawa | 112 min |
| May 22, 7:39 PM CDT | Flash Flood Warning | TSA | Delaware | 4 hr |
| May 22, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 29 min |
| May 22, 7:51 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee | 84 min |
| May 22, 7:53 PM CDT | Special Weather Statement | TSA | Cherokee | 37 min |
| May 22, 8:09 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 51 min |
| May 22, 8:19 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 30 min |
| May 22, 8:32 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| May 22, 8:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 44 min |
| May 22, 9:15 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 60 min |
| May 22, 9:29 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| May 22, 9:35 PM CDT | Special Weather Statement | TSA | LeFlore | 25 min |
| May 22, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg | 30 min |
| May 22, 10:12 PM CDT | Special Weather Statement | TSA | Creek, Tulsa | 33 min |
| May 22, 10:14 PM CDT | Special Weather Statement | TSA | Delaware | 31 min |
| May 22, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 45 min |
| May 22, 10:37 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Rogers, Tulsa | 22 min |
| May 22, 10:39 PM CDT | Special Weather Statement | TSA | Delaware | 36 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 35 min |
| May 22, 11:10 PM CDT | Flash Flood Warning | TSA | Delaware | 6 hr |
| May 22, 11:12 PM CDT | Special Weather Statement | TSA | Mayes, Rogers | 33 min |
| May 23, 5:07 AM CDT | Areal Flood Warning | TSA | Delaware | 4 hr |
| May 23, 5:42 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 23, 5:49 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| May 23, 6:20 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 25 min |
| May 23, 6:50 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 25 min |
| May 23, 7:12 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 23, 7:16 AM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| May 23, 7:25 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 50 min |
| May 23, 7:38 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 23, 7:53 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| May 23, 8:06 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 39 min |
| May 23, 8:16 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 44 min |
| May 23, 8:48 AM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
Nearby
Flash Flood Watches in Oklahoma, 2011Flash Flood Watches in Arkansas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.